MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN-STYLE ARM 183MM; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN-STYLE ARM 183MM; FORCEPS
Model Number 398.752
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during open reduction internal fixation (orif) left distal femur fracture, the hohmann-style arm broke as the surgeon was trying to reduce the femur fracture.The surgeon used a different reduction clamp to reduce the fracture and the holes in the multiple wire guide were not parallel.The surgeon inserted the 2.8 wires free hand to get the path he wanted.There was two to three (2-3) minutes delay in the surgery.The patient outcome was good.  concomitant devices: threaded guide wire (part unknown, lot unknown, quantity 1).This report is for one (1) hohmann style arm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 398.752; lot: 13-2513; manufacturing site: selzach; supplier: leitner ag; release to warehouse date: april 15, 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Correct material used for all components is documented in certificate of conformance (coc) from supplier.Visual inspection: visual inspection performed at customer quality observed that the hohmann-style arm 183mm was broken at the welded joint.The broken surface appears homogeneous with no voids or dark spots.No sign of damage was observed on the remaining portions of the device except slightly worn surfaces which would not impact the device functionality.The received condition agrees with the complaint description.This complaint confirmed.Dimensional inspection: dimensional inspection of the hohmann-style arm 183mm (398.752) cannot be performed due to the post manufacturing damage.Document/specification review: relevant drawings for the returned device, hohmann-style arm 183mm were reviewed, and no design issues were found which can contribute to this complaint condition.Design history record (dhr) and material review or hardness review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Correct material used for all components is documented in coc from supplier.Conclusion: a visual inspection and document/specification review were performed as part of this investigation.The complaint device hohmann-style arm 183mm was observed to be broken at welded junction, thus confirming the complaint.While a definitive root cause could not be identified that contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOHMANN-STYLE ARM 183MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8383188
Report Number2939274-2019-56762
Device Sequence Number16560034
Product Code HTD
UDI-Device Identifier10886982201560
UDI-Public(01)10886982201560
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.752
Device Catalogue Number398.752
Device Lot Number13-2513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight87